Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 70, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 27, 2024, 9:37 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2024, 9:37 PM EDT (01:37 UTC)
- Expired
- Sep 28, 2024, 10:30 PM EDT
- In force
- 25 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
055 WHUS71 KBUF 280137 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 937 PM EDT Fri Sep 27 2024 LEZ040-280945- /O.NEW.KBUF.SC.Y.0070.240928T0137Z-240928T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 937 PM EDT Fri Sep 27 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY... * WHAT...Northeast winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Erie from Ripley to Dunkirk. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-280945- /O.NEW.KBUF.SC.Y.0070.240928T1000Z-240929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 937 PM EDT Fri Sep 27 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT SATURDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...From 6 AM to 11 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
385 WHUS71 KBUF 281217 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 817 AM EDT Sat Sep 28 2024 LEZ040-281330- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-240928T1500Z/ Lake Erie nearshore waters from Ripley to Dunkirk- 817 AM EDT Sat Sep 28 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... While northeast winds will maintain choppy conditions today... wind speeds and waves have dropped below small craft advisory conditions. $$ LOZ042-043-282100- /O.CON.KBUF.SC.Y.0070.000000T0000Z-240929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 817 AM EDT Sat Sep 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
226 WHUS71 KBUF 282111 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 511 PM EDT Sat Sep 28 2024 LOZ042-043-290300- /O.CON.KBUF.SC.Y.0070.000000T0000Z-240929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 511 PM EDT Sat Sep 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
404 WHUS71 KBUF 290230 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1030 PM EDT Sat Sep 28 2024 LOZ042-043-290330- /O.CAN.KBUF.SC.Y.0070.000000T0000Z-240929T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1030 PM EDT Sat Sep 28 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ Thomas
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 7:33 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 27, 7:33 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 733 PM EDT Fri Sep 27 2024 .SYNOPSIS... Our region will have NO significant impacts from the tropical remnants of Helene. Cloudiness will thicken from south to north tonight, as the tropical remnants of Helene will stall over the Ohio Valley. While a few light nuisance showers from this weakening system may wander across parts of the region later tonight through the weekend, the significant rains from the tropical remnants will stay WELL SOUTH of our forecast area. The VAST majority of the weekend will be rain free though with temperatures averaging above normal end of September values. && .NEAR TERM /THROUGH SATURDAY NIGHT/... ...ZERO Significant Impacts from the Remnants of Helene... High pressure centered over southern Quebec this early evening will maintain fair weather for our region. Clouds will continue to thicken and lower through the night, and a few light rain showers may sneak across the PA/NYS border. During the first half of the weekend...the center of what will become the extratropical remnants Helena will remain stationary over the Lower Ohio valley. This will keep an east to southeast flow across our forecast area with a persistent feed of Atlantic moisture maintaining our cloud cover. While there will be the chance for some light showers...the vast majority of the time/region will be rain free. Basin average QPF for this 24 hour period will be under a tenth of an inch. Max temps Saturday will generally range from 70 to 75 while Saturday night will generally range from 55 to 60. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... During this period a weakening...vertically stacked closed low will linger over the the Tennessee and Lower Ohio Valleys through Sunday night. The low will then devolve into an open wave and slowly drift eastward to the mid-Atlantic states Monday and Monday night as a much stronger upper level trough digs across the north-central CONUS...and provides the necessary impetus to finally help kick this system eastward. Throughout this period...our region will remain on the northern fringes of the former system...with Atlantic-based moisture providing us with plenty of cloud cover and periodic chances for some scattered light showers south of Lake Ontario. The greatest pcpn chances will lie near the NY/PA border and should tend to be higher Sunday morning and again Monday night...when large- scale lift around the fringes of the departing low should be maximized. All this said...this period appears to be far from a washout...with plenty of dry time expected and areas east of Lake Ontario likely to remain dry. With respect to temperatures...the lack of any real change to our warm airmass will result in temperatures remaining at above normal levels to close out September. Expect highs Sunday and Monday to largely range through the 70s...save for our highest terrain which will see readings peak in the upper 60s. Meanwhile lows Sunday night and Monday night will range between the mid 50s and lower 60s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A southerly flow will deepen Tuesday as an upper level trough digs across the Upper Great Lakes. A strong cold front will move across the forecast area in the Tuesday night to Wednesday time frame. Showers will likely accompany the cold front with the potential for a few thunderstorms. Cold air advection will occur immediately behind the front with guidance 850mb temperatures falling to around the 2-5C range by Wednesday night. Strong subsidence and drier air will move into the region for Thursday through Friday. Temperatures will be above normal Tuesday, then close to normal Wednesday. With high pressure tracking south of the region, warm air advection will start to warm temperatures on Thursday and Friday. Temperatures both of these days will be above normal for most of the area, especially on Friday. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... For the 00Z TAFS VFR flight conditions are found, and these conditions will only slowly lower to MVFR through the TAF period from south to north. Moisture from the south is encountering a drier airmass over the Lower Lakes, and this will slow the lowering of the ceiling heights, likely around midnight for the Southern Tier, and around dawn or shortly thereafter for KBUF/KIAG and KROC. Once ceilings lower to MVFR they will largely remain there through the duration of this TAF cycle. KART may just remain VFR throughout. Some periods of IFR ceiling heights are likely across the higher terrain of the Southern Tier (KJHW) late tonight and early tomorrow morning. There will be a small chance for a rain shower, across the Southern Tier tonight and all of WNY after 12Z, but chances are too low to include in the TAFs at this time. Winds will remain from the east to northeast this period, and may lightly gust tomorrow afternoon. Outlook... Sunday through Monday...Mainly VFR...but there will be areas of MVFR cigs with some showers over the western counties. Tuesday and Tuesday night...MVFR with showers likely. Wednesday...Showers ending with a return to VFR weather. && .MARINE... Northeast flow will pick overnight and into this weekend...as the remnants of Helene advance towards the Ohio Valley tightening the pressure gradient across the lower Great Lakes. Small craft headlines may been needed for the early portion of the weekend on Lake Erie and western Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH/Thomas SHORT TERM...JJR LONG TERM...HSK/SW AVIATION...Thomas MARINE...TMA
Hazardous weather outlook, Sep 27, 4:37 AM EDT, 17 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 437 AM EDT Fri Sep 27 2024 NYZ001>008-010>014-019>021-085-270945- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 437 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 437 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:40 AM EDT | Beach Hazards Statement | BUF | Niagara, Orleans | 14 hr |
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.